Alert archive / Louisiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 293, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 9, 2009, 5:30 PM CDT for East Carroll Parish, West Carroll Parish, Louisiana. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2009, 5:30 PM CDT (22:30 UTC)
- Expired
- May 9, 2009, 6:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
The radar
The Jackson/Brandon,MS radar (KDGX), 142 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 6:16 PM CDT | TSTM WND DMG | Lake Providence, LA | A TREE FELL ON A CAR ON HIGHWAY 883-1...TWO OCCUPANTS SUFFERED MINOR INJURIES |
| May 9, 6:16 PM CDT | HAIL 1.75 | 1 W Lake Providence, LA | GOLF BALL SIZED HAIL REPORTED JUST WEST OF LAKE PROVIDENCE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 12:51 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 615 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 092230
SVRJAN
LAC035-123-092315-
/O.NEW.KJAN.SV.W.0293.090509T2230Z-090509T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CDT SAT MAY 9 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF LAKE PROVIDENCE...
NORTHERN WEST CARROLL PARISH IN NORTHEAST LOUISIANA...
* UNTIL 615 PM CDT
* AT 530 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GOODWILL MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GOODWILL BY 535 PM CDT...
OAK GROVE BY 615 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
SATURDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA.
&&
LAT...LON 3280 9158 3286 9156 3290 9148 3297 9145
3301 9117 3292 9121 3290 9118 3291 9115
3284 9114 3277 9116 3275 9113 3268 9112
3276 9158 3279 9160
TIME...MOT...LOC 2230Z 262DEG 12KT 3283 9158
$$
JC1 follow-up statement
000
WWUS54 KJAN 092314
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
614 PM CDT SAT MAY 9 2009
LAC035-123-092323-
/O.EXP.KJAN.SV.W.0293.000000T0000Z-090509T2315Z/
WEST CARROLL LA-EAST CARROLL LA-
614 PM CDT SAT MAY 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EAST CARROLL AND
NORTHERN WEST CARROLL PARISHES WILL EXPIRE AT 615 PM CDT...
THE STORM THAT PROMPTED THE WARNING HAS MOVED INTO EASTERN PORTIONS
OF EAST CARROLL PARISH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
SATURDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CDT
SUNDAY MORNING FOR MISSISSIPPI.
LAT...LON 3280 9158 3286 9156 3290 9148 3297 9145
3301 9117 3292 9121 3290 9118 3291 9115
3284 9114 3277 9116 3275 9113 3268 9112
3276 9158 3279 9160
TIME...MOT...LOC 2313Z 263DEG 26KT 3284 9127
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:39 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, May 9, 3:39 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 339 PM CDT SAT MAY 9 2009 .SHORT TERM...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TONIGHT MAINLY ALONG AND NORTH OF I-20 AS A COLD FRONT SLOWLY APPROACHES FROM THE NORTHEAST. THE LATEST NAM HAS SHOWERS AND THUNDERSTORMS BECOMING MORE WIDESPREAD AFTER MIDNIGHT TONIGHT INTO SUNDAY. COMBINATIONS OF SHEAR AND INSTABILITY SHOULD BE SUFFICIENT ENOUGH TO GENERATE AT LEAST ISOLATED SEVERE STORMS CAPABLE OF HAIL AND STRONG WINDS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PORTIONS OF NORTH AND CENTRAL MISSISSIPPI AS TRAINING OF THUNDERSTORMS WILL BE POSSIBLE...ALONG WITH ALREADY MOIST SOIL CONDITIONS POSSIBLY LEADING TO RAPID RUNOFF. THE BULK OF THE DISTURBANCE APPROACHING THE REGION TONIGHT WILL MOVE THROUGH THE AREA ON SUNDAY. AT THAT TIME EXPECT A SLOW MOVING FRONTAL BOUNDARY NEAR AND PARALLEL TO THE I-20 CORRIDOR. ALONG AND SOUTH OF THIS BOUNDARY MOISTURE/LIFT/INSTABILITY COMBOS WILL AGAIN BE ENOUGH TO WORRY ABOUT SEVERE WEATHER WITH SOME STORMS THAT FORM. HOWEVER...LOCATIONS TO THE NORTH WILL LIKELY BE IN A COOLER REGIME WHERE ISENTROPIC LIFTING PROCESSES WILL BRING RAIN AND ONLY ISOLATED AND TAMER STORMS. REMAINED CLOSE TO GUIDANCE TEMPS THROUGH THE SHORT TERM. GUIDANCE POPS DID NOT SEEM HIGH ENOUGH AND WERE INCREASED ACROSS THE NORTHERN ZONES TONIGHT. /27/ .LONG TERM...MORE ACTIVE WEATHER FOR THE LONG TERM. A BOUNDARY WILL BE PUSHED A LITTLE FARTHER SOUTH MONDAY AS A SHORTWAVE AND ASSOCIATED SURFACE HIGH DROPS OUT OF CANADA AND OVER THE UPPER GREAT LAKES REGION. ALTHOUGH DRIER AND COOLER AIR WILL MOVE OVER OUR NORTHERN ZONES...OUR WARM MOIST AIRMASS WILL BE OVER THE SOUTH ALONG AND SOUTH OF THE BOUNDARY. THE GFS HINTS AT ANOTHER MCS DEVELOPING TO THE WEST AND TRACKING EAST ALONG THE BOUNDARY. THIS WOULD SPELL FOR US A POSSIBLE MCS AND SEVERE WEATHER FOR OUR SOUTHERN ZONES MONDAY AFTERNOON AND EVENING. THE HIGHS MONDAY WILL DEPEND ON THE ACTUAL POSITION OF THE BOUNDARY BUT...TEMPERATURES WILL TOP OUT BELOW NORMAL IN THE 70S NORTH OF THE BOUNDARY. THE SHORTWAVE AND SFC HIGH SHIFT EAST TUESDAY. THE RESULTING EAST TO SOUTHEAST LOW LEVEL FLOW WILL HELP THE BOUNDARY RETREAT BACK TO THE NORTH. THE GFS MAY BE TOO FAST WITH THE RECOVERY OF THE MOIST AIR BACK INTO OUR CWFA BUT HINTS AT ANOTHER POSSIBLE MCS DEVELOPING WEST AND MOVING ACROSS OUR NORTHERN ZONES TUESDAY EVENING. GFS AND ECMWF AGREE THAT OUR CWFA WILL BE BACK IN THE WARM SECTOR AREAWIDE BY WEDNESDAY MORNING THOUGH AND AGREE THAT A CLOSED LOW WILL TRACK EAST ACROSS THE NORTHERN TIER STATES AND DROP A COLD FRONT INTO THE CENTRAL PLAINS WEDNESDAY. BOTH GFS AND ECMWF DROP THE COLD FRONT INTO OUR AREA THURSDAY AND MOVE IT TO THE GULF COAST BY THURSDAY EVENING. HIGH PRESSURE SURFACE AND ALOFT SHOULD LIMIT CONVECTION OVER MUCH OF THE AREA FRIDAY AND FRIDAY NIGHT BEFORE THE BOUNDARY STARTS RETURNING NORTH ACROSS OUR AREA SATURDAY. /22/ && .AVIATION...VFR CLOUD LAYERS REMAIN ACROSS OUR CWFA IN THE WAKE OF MORNING MCS THAT CROSSED N MS EARLIER. UPSTREAM BUILDING TSRA COMPLEX IN THE ARKLATEX HEADING TOWARD THE OUTFLOW BOUNDARY LYING ALONG A CROSSETT AR TO LOUISVILLE MS LINE. DAYTIME HEAT HELPING TO DEVELOP SHRA ALONG THIS AXIS AND TSRA ARE SURE TO FOLLOW THROUGH AT LEAST 02Z. IMPRESSIVE WARM MID LAYER CAP SHOULD SERVE TO INHIBIT VERTICAL MOTION FARTHER S. THE BEST RAIN CHANCES WILL BE ALONG HIGHWAY 82 AS INCOMING MCS HEADS EWD TONIGHT. OTHERWISE...VFR CONDITIONS WILL GIVE WAY TO SOME 1500-2500 FT CEILINGS LATE TONIGHT...GENERALLY AFTER 09Z LASTING UNTIL 15Z SUNDAY. THE INCOMING SURFACE FRONT NEAR KSHV-KUOX LINE SHOULD APPROACH I-20 LATE TONIGHT SO THAT ON SUNDAY LEFTOVER TSRA OUTFLOW BOUNDARIES SET THE STAGE FOR MORE CONVECTION ACROSS THE CENTRAL AND SRN PORTIONS OF OUR CWFA. WINDS SHOULD GENERALLY BE ON THE LIGHT SIDE 10-12 KTS EXCEPT NEAR TSRA. /40/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 68 83 64 77 / 41 27 46 56 MERIDIAN 67 83 63 78 / 39 31 39 55 VICKSBURG 66 82 65 77 / 43 23 47 54 HATTIESBURG 69 88 68 82 / 18 17 19 48 NATCHEZ 66 86 67 79 / 24 18 31 47 GREENVILLE 63 72 60 72 / 71 48 63 57 GREENWOOD 62 74 61 72 / 71 51 61 52 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR MSZ018-019-025>039. LA...NONE. AR...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR ARZ074-075. && 27/22/40
Hazardous weather outlook, May 9, 2:13 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION TO FIRST GROUP NATIONAL WEATHER SERVICE JACKSON MS 213 PM CDT SAT MAY 9 2009 ARZ074-075-MSZ018-019-025>039-101915- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- 213 PM CDT SAT MAY 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF NORTHERN MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR LOCATIONS ALONG AND NORTH OF A CROSSETT ARKANSAS...TO LEXINGTON AND MACON MISSISSIPPI LINE TONIGHT AND EARLY SUNDAY. THE PRIMARY RISK WILL BE DAMAGING WINDS UP TO 60 MPH AND LARGE HAIL UP TO THE SIZE OF GOLF BALLS. AN APPROACHING COLD FRONT AND UPPER LEVEL DISTURBANCE IS EXPECTED TO GENERATE THUNDERSTORMS IN AN UNSTABLE ENVIRONMENT THROUGH THE EVENING... WITH THE SHOWERS AND THUNDERSTORMS REDEVELOPING THROUGH TONIGHT. THE POTENTIAL FOR THE REPEATED TRAINING OF THUNDERSTORMS OVER THE SAME AREAS TONIGHT AND EARLY SUNDAY WILL BRING THE RISK FOR LOCALLY HEAVY RAINFALL OF UP TO 3 INCHES TO THESE AREAS AND A FLASH FLOOD WATCH CONTINUES THROUGH AT LEAST 7 AM SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE RISK OF SEVERE STORMS SUNDAY NIGHT AND MONDAY SHOULD SHIFT TO THE SOUTH OF THESE LOCATIONS IN SOUTHEAST ARKANSAS AND NORTHERN MISSISSIPPI. A RETURNING WARM FRONT BY TUESDAY COULD BRING ADDITIONAL STORMS BACK INTO THE AREA HOWEVER THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME FROM TUESDAY THROUGH FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TONIGHT AND EARLY SUNDAY. OTHERWISE... ACTIVATION IS NOT EXPECTED THROUGH NEXT FRIDAY. LAZ007>009-015-016-023-025-MSZ040>058-101915- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-TENSAS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE- NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- 213 PM CDT SAT MAY 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR LOCATIONS ALONG AND GENERALLY NORTH OF THE INTERSTATE TWENTY CORRIDOR TONIGHT AND EARLY SUNDAY. THE PRIMARY RISK WILL BE DAMAGING WINDS UP TO 60 MPH AND LARGE HAIL UP TO THE SIZE OF GOLF BALLS. THE COMBINATION OF OUTFLOW BOUNDARIES AND AN APPROACHING COLD FRONT IS EXPECTED TO GENERATE THUNDERSTORMS IN AN UNSTABLE ENVIRONMENT THIS EVENING. A MORE ORGANIZED CLUSTER OF THUNDERSTORMS COULD MOVE INTO THESE AREAS DURING THE OVERNIGHT. BY SUNDAY AFTERNOON...ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS THE SOUTHERN PORTIONS OF THE OUTLOOK AREA AS INTERACTING OUTFLOW BOUNDARIES AND DAYTIME HEATING COMBINE FOR ADDITIONAL DEVELOPMENT. DAMAGING WINDS AND HAIL WILL BE THE PRIMARY CONCERNS...ALTHOUGH PERIODS OF HEAVY RAINFALL OF UP TO 2 INCHES WILL ALSO BE POSSIBLE ESPECIALLY IF STORMS TRAIN OVER THE SAME LOCATIONS. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS THESE AREAS AGAIN MONDAY AFTERNOON AND EVENING AS A STALLED FRONTAL BOUNDARY SETTLES TO JUST SOUTH OF THE INTERSTATE TWENTY CORRIDOR. THIS FRONT SHOULD RETURN NORTHWARD ON TUESDAY WITH ADDITIONAL STORMS CROSSING THE REGION HOWEVER THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME FROM TUESDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR A FEW HOURS AT A TIME TONIGHT THROUGH MONDAY. OTHERWISE... ACTIVATION IS NOT EXPECTED THROUGH NEXT FRIDAY. LAZ024-026-MSZ059>066-072>074-101915- CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 213 PM CDT SAT MAY 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH MISSISSIPPI...AND PORTIONS OF NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND SUNDAY ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE TONIGHT CAPABLE OF PRODUCING SMALL HAIL AND BRIEF GUSTY WINDS MAINLY SOUTH OF THE INTERSTATE TWENTY CORRIDOR. ON SUNDAY...ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA AS INTERACTING OUTFLOW BOUNDARIES AND DAYTIME HEATING COMBINE FOR ADDITIONAL DEVELOPMENT. DAMAGING WINDS AND HAIL WILL BE THE PRIMARY CONCERNS...ALTHOUGH PERIODS OF HEAVY RAINFALL OF UP TO 2 INCHES WILL ALSO BE POSSIBLE ESPECIALLY IF STORMS TRAIN OVER THE SAME LOCATIONS. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS THESE AREAS SUNDAY EVENING AND THEN AGAIN MONDAY AFTERNOON AND EVENING AS A STALLED FRONTAL BOUNDARY SETTLES TO JUST SOUTH OF THE INTERSTATE TWENTY CORRIDOR. THIS FRONT SHOULD RETURN NORTHWARD ON TUESDAY WITH ADDITIONAL STORMS CROSSING THE REGION HOWEVER THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME FROM TUESDAY THROUGH FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR A FEW HOURS AT A TIME SUNDAY THROUGH MONDAY. OTHERWISE... ACTIVATION IS NOT EXPECTED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 40
In the hours before
Special weather statement, May 9, 4:11 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 411 PM CDT SAT MAY 9 2009 ARZ074-075-LAZ007>009-015-MSZ018-034-040-092205- ASHLEY AR-CHICOT AR-MOREHOUSE LA-WEST CARROLL LA-EAST CARROLL LA- RICHLAND LA-BOLIVAR MS-WASHINGTON MS-ISSAQUENA MS- 411 PM CDT SAT MAY 9 2009 ...LINE OF STRONG THUNDERSTORMS CROSSING SOUTHEAST ARKANSAS... A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 MPH WINDS AND LIGHTNING STRIKES WAS LOCATED FROM 35 MILES NORTHWEST OF ROSEDALE TO 35 MILES SOUTHWEST OF CROSSETT AT 407 PM CDT...MOVING EAST AT 35 MPH. GUSTY NORTHWEST WINDS...VERY HEAVY RAIN OF ONE TO TWO INCHES ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE LIKELY WITH THESE STORMS AS THEY PASS THROUGH BASTROP...CROSSETT...DERMOTT...LAKE VILLAGE AND ROSEDALE AREAS BEFORE 530 PM. THE STORMS SHOULD CROSS THE MISSISSIPPI RIVER AND INTO THE DELTA AROUND 6 PM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHWESTERN ISSAQUENA...WASHINGTON...BOLIVAR...CHICOT AND ASHLEY COUNTIES...AND EXTREME NORTH CENTRAL RICHLAND...NORTHERN EAST CARROLL...WEST CARROLL AND MOREHOUSE PARISHES SHOULD MONITOR THESE STORMS CLOSELY. 40
Special weather statement, May 9, 5:14 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 514 PM CDT SAT MAY 9 2009 MSZ019-025-092225- SUNFLOWER MS-LEFLORE MS- 514 PM CDT SAT MAY 9 2009 ...STRONG THUNDERSTORMS BUILDING BETWEEN INDIANOLA AND GREENWOOD... A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER MOORHEAD AT 513 PM CDT...MOVING EAST AT 25 MPH. VERY HEAVY RAIN UP TO ONE INCH ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE LIKELY WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL LEFLORE AND EAST CENTRAL SUNFLOWER COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 40
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 5:08 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 52 min |
| May 9, 6:06 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Madison, Richland, West Carroll | 54 min |
| May 9, 6:12 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 48 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.